Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will HCG reverse testicular atrophy after long-term HRT?
Sep 7, 2012

Thanks for the opportunity to ask this: I'm a 52-year old male, HIV positive for 26 years, AIDS for 16 years. I receive my care from. Non-profit in a large US city. For the past 9-10 years, I've been using depo-testosterone for HRT. I inject 150MG/week. In the past few years, my testicles have shrunk dramatically, often retreating up inside my body, especially when I am sexually aroused, which causes pain, not to mention embarrassment with my partner. I have read that HCG, given alternately with the Testosterone, might stimulate regrowth. My MD says its too late, plus HCG isn't on the formulary for ADAP (so I'm told). However, I believe I read differently on this forum. Is my doctor wrong? If I were to purchase HCG outside my adap plan at (an astronomical cost), would it work for me? Are there other remedies? This has become quite a blow to my confidence, and I already am dealing with major depression and anxiety.

Response from Mr. Vergel

HCG is available via prescription and it reverses testicular atrophy even in men on long term testosterone replacement. It is not covered by ADAP but it can be purchased cheaply from compounding pharmacies (cost is about 7 dollars per week if two 500 IU injections are used weekly).

Many of the members in my group:Pozhealth Group use apsmeds.com

The HIV customer service there can be reached at anthony@apsmeds.com

You can read more about HCG here: HCG Info

I hope this information helps you.

Nelson



Previous
Risk of cancer in somewhat normal cd4 count
Next
sperm count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement